Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Started losing weight, getting bruise easily and have frozen shoulder. What is the disease?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
My son (37 years old) is bruising easily - scary bruises in fact. He is losing weight, doesnt eat much, drinks in moderation, doesnt do drugs. He tends to go off balance as well. He has a problem with his shoulder (frozen shoulder) and his arm is looking quite skinny.
Could you give me an indication of what the problem could be please
Posted Sun, 24 Feb 2013 in Bones, Muscles and Joints
Answered by Dr. Pavan Kumar Gupta 4 hours later
Although injury is the most important cause for bruises but in absence of any history of trauma, other causes of easy bruising should be looked into.
There are certain medications, which result in alteration of activity of platelets resulting in easy bruising even with minor unnoticeable injury. These medications are use of pain killers, aspirin and blood thinners like warfarin or steroids.
Using natural supplements like fish oil, ginger, garlic, GINGKO BILBOA etc can also cause easy bruising.
Deficiency of folate, VIT B 12, VIT C and VIT K can also cause bruising.
There are many medical conditions which can result in bruising like chronic liver diseases, bleeding and clotting disorders of blood, blood cancer like leukemia, Hodgkin’s disease, multiple myeloma etc

I would advise you to get your son thoroughly examined and investigated by your doctor to find the cause and take appropriate treatment.

I hope it helps. However, you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor